Computerized stabilometry was performed in 17 epileptic patients treated with phenytoin (PHT) and in 35 epileptic patients treated with carbamazepine (CBZ). Postural instability was observed in 10/10 patients with PHT plasma levels (P.L.) over 17 mcg/ml and in 1/7 patient with P.L. under 17 mcg/ml (p <0.001). Concerning CBZ-treated patients, 10/16 with P.L. over 7.5 mcg/ml and 5/19 with P.L. lower than 7.5 mcg/ml showed abnormal stability. This study suggests that postural instability is observed: 1) in PHT treated patients when P.L. are over a critical value (17 mcg/ml); 2) in CBZ treated patients, when P.L. are over an individual threshold, varying from subject to subject.
|Translated title of the contribution||Computerized stabilometry in patients with epilepsy treated with phenytoin or carbamazepine|
|Number of pages||2|
|Journal||Bollettino - Lega Italiana contro l'Epilessia|
|Publication status||Published - 1991|
ASJC Scopus subject areas
- Clinical Neurology